Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Resuming treatment?
Dec 29, 2003

I was diagnosed with HIV in 1997 and immediately received retroviral treatment. Because I went through a period of symptoms that match the syndromes many experience shortly after infection, my physician and I believed that we had caught the virus early on. For almost two years I received treatment, at the end of which my physician reported that my counts were so good that I could (if I chose) suspend retroviral treatment until my counts indicated a weakening of my immune system. Shortly thereafter (end of 1999), I relocated across the country and began with a another physician who monitored my health. But my new job and life quickly became hectic and I saw very little of him, with no retroviral treatment or monitoring.

Lately I have had some concerns about my health. Although I have not noticed any weight loss (my friends say they have, but I do not monitor my weight with a scale), I have noticed whiteness on my tongue and sore spots on my mouth that sometimes hurt and are often sore. Also, I have chronic diarrhea and fatigue. Should I be concerned that my immune system may be weakening? I also lead a hectic life and perhaps these are the result of that more than anything else?

Response from Dr. Pierone

The symptoms that you are experiencing are not normal and should be checked out. It is quite possible that they may reflect weakening of the immune system since early findings are often non-specific and insidious in onset. In spite of the demands of your hectic life and job these problems deserve your immediate attention. Good luck and let us know how things turn out.



Previous
starting meds
Next
ADHD Medications and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement